MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3560
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck on the guidewire.A rotawire guidewire was selected for use and was wiped with a wet compress upon unpacking.The rotawire guidewire and rotapro device were used together during the procedure.During retraction of the devices, the rotapro drill became stuck on the rotawire.The rotawire was removed manually and in dynaglide mode.The rotawire guidewire was removed intact and the procedure was able to be completed with the same rotapro device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1: initial reporter phone:(b)(6).Device evaluated by manufacturer: the returned product consisted of the rotawire device.Product analysis confirmed the spring tip was bent.During product analysis it was observed that the spring tip was bent.It is important to mention that in the event description specifies that the guidewire was wiped with a wet compress.However, the ifu specifies that "the guidewires are coated with a thin film of lubricant which may appear as a white powder.Do not wipe off lubricious coating.The lubricant can cause the guidewire to adhere to the inside of the tube, making unloading difficult.If this happens, gently tap the outside of the coil to loosen the wire.Use care not to stretch or damage the spring tip." it is possible that because the guidewire was wiped, this may have contributed to the observed damage on the spring tip and consequently to the reported issues.
 
Event or Problem Description

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17475973
Report Number2124215-2023-41877
Device Sequence Number7347669
Product Code MCX
UDI-Device Identifier08714729144168
UDI-Public08714729144168
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model Number3560
Device Catalogue Number3560
Device Lot Number0030922012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown